Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at May 17, 2007, 3:34 PM CDT for 39 counties in Alabama. It took effect at May 18, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2007, 3:34 PM CDT (20:34 UTC)
- In effect from
- May 18, 2007, 12:00 PM CDT
- Expired
- May 18, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 172034 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 PM CDT THU MAY 17 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON... .NORTHERLY WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON...BUT WILL INCREASE ONCE AGAIN ON FRIDAY AFTERNOON. A VERY DRY AIR MASS WILL REMAIN ACROSS CENTRAL ALABAMA. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL CREATE RED FLAG CONDITIONS THE REMAINDER OF THIS AFTERNOON AND ONCE AGAIN FRIDAY AFTERNOON. ALZ011>015-017>050-172345- /O.NEW.KBMX.FW.W.0009.070518T1700Z-070518T2300Z/ /O.CON.KBMX.FW.W.0008.000000T0000Z-070517T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 334 PM CDT THU MAY 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF STRONG NORTHERLY WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THE REMAINDER OF THIS AFTERNOON AND ONCE AGAIN FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND DROUGHT CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSL
3 follow-up statements
000 WWUS84 KBMX 172309 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT THU MAY 17 2007 ...RED FLAG WARNING CONDITIONS EXPECTED AGAIN FRIDAY AFTERNOON... .NORTHERLY WINDS WILL INCREASE ONCE AGAIN ON FRIDAY AFTERNOON... WITH CLEAR SKIES AND A VERY DRY AIR MASS REMAINING ACROSS CENTRAL ALABAMA. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL CREATE RED FLAG CONDITIONS DURING THE AFTERNOON HOURS AGAIN ON FRIDAY. ALZ011>015-017>050-181100- /O.EXP.KBMX.FW.W.0008.000000T0000Z-070517T2300Z/ /O.CON.KBMX.FW.W.0009.070518T1700Z-070518T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 609 PM CDT THU MAY 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY...AS WINDS HAVE BEGUN TO DIMINISH AND RELATIVE HUMIDITIES HAVE BEGUN TO RISE. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. THE COMBINATION OF STRONG NORTHERLY WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND DROUGHT CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JD/81
000 WWUS84 KBMX 181011 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 511 AM CDT FRI MAY 18 2007 ...RED FLAG WARNING THIS AFTERNOON... .NORTHERLY WINDS WILL INCREASE TODAY AND WITH A VERY DRY AIR MASS ACROSS CENTRAL ALABAMA...THIS COMBINATION WILL CREATE RED FLAG CONDITIONS DURING THE AFTERNOON HOURS. ALZ011>015-017>050-182000- /O.CON.KBMX.FW.W.0009.070518T1700Z-070518T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 511 AM CDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... THE COMBINATION OF NORTHERLY WINDS OF 10 TO 15 MPH...DRY SOIL CONDITIONS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP. $$
000 WWUS84 KBMX 181941 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CDT FRI MAY 18 2007 ...RED FLAG WARNING THIS AFTERNOON... .NORTHERLY WINDS 10 TO 20 MPH COMBINED WITH A VERY DRY AIR MASS ACROSS CENTRAL ALABAMA...WILL CREATE RED FLAG CONDITIONS THROUGH THE AFTERNOON HOURS. ALZ011>015-017>050-182300- /O.CON.KBMX.FW.W.0009.000000T0000Z-070518T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 241 PM CDT FRI MAY 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... LOW RELATIVE HUMIDITIES...DRY SOIL CONDITIONS AND STRONG NORTHERLY WINDS WILL CREATE A HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. $$ KSL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at May 17, 12:05 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 17, 12:05 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1205 PM CDT THU MAY 17 2007 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. COLD FRONT CURRENTLY LOCATED ACROSS EXTREME SOUTHEAST ALABAMA. SCATTERED LOW CLOUDS ARE LINGERING BEHIND FRONT AS FAR NORTH AS MONTGOMERY AND DEMOPOLIS...BUT THESE SHOULD DISSIPATE BY 8 AM CDT AS DRIER AIR ADVECTS SOUTH. SURFACE PRESSURE GRADIENT WILL INCREASE TODAY AND PRODUCE NORTH WINDS OF 10-15 MPH. AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE 30-35 PERCENT RANGE...WHICH IS VERY CLOSE TO RED FLAG CRITERIA. BASED ON EXTREME DROUGHT CONDITIONS ACROSS CENTRAL ALABAMA...WILL LEAN TOWARDS SIDE OF CAUTION AND UPGRADE FIRE WEATHER WATCH TO RED FLAG WARNING FOR THIS AFTERNOON. A COLD START NEXT FEW MORNINGS AS TEMPERATURES FALL INTO THE 40S MOST AREAS. TEMPERATURES DURING THE DAY FRIDAY WILL BE A LITTLE COOLER DUE TO STRONG COLD AIR ADVECTION ON BACK SIDE OF DEEP UPPER TROF. RED FLAG CONDITIONS POSSIBLE AGAIN FRIDAY AFTERNOON... ALTHOUGH WINDS MAY BE A LITTLE LOWER. LOWS SATURDAY MORNING WILL BE NEAR RECORD VALUES. GRADUAL WARMING TREND OVER THE WEEKEND AS EAST COAST UPPER TROF EASES OUT INTO THE ATLANTIC RESULTING IN HEIGHT RISES OVER ALABAMA. 58/ROSE .LONG TERM...MONDAY THROUGH THURSDAY. LOOKING AT HIGH PRESSURE TO REMAIN DOMINATE THROUGH THE FIRST HALF OF THE WORK WEEK WITH TEMPS REBOUNDING SLOWLY EACH DAY. THE MOISTURE WILL ALSO REMAIN LOWER THAN NORMAL UNTIL ABOUT WEDNESDAY WHEN THE NEXT POTENTIAL SYSTEM WORKS ITS WAY TOWARD OUR AREA. FOR NOW...LOOKING AT ANOTHER BACKDOOR SYSTEM TO SWING DOWN THE EASTERN SIDE OF THE APPALACHIANS ON WEDNESDAY WHILE A WEAK FRONTAL BOUNDARY SETS UP ACROSS THE SOUTHEAST ON THURSDAY INTO FRIDAY. UNFORTUNATELY STILL DONT SEE ANY MAJOR PATTERN CHANGES IN THE LONG TERM THAT WOULD INDICATE SIGNIFICANT RAINFALL TO BREAK OUT OF THE EXTREME DROUGHT. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. WINDS REMAIN THE PRIMARY CONCERN THIS FORECAST PACKAGE. STRONGER WINDS OFF THE SURFACE NOW MIXING DOWN. WILL CONTINUE TAFS WITH GUSTS OF 20 TO 22 KNOTS DIMINISHING AFTER 00Z TO 4 TO 6 KNOTS. OTHERWISE VFR CIGS AND VSBYS THROUGH THE FORECAST PERIOD AS HIGH PRESSURE RIDGE PREVAILS OVER AREA WITH PREDOMINANT SKC AND P6SM VSBYS. LOW DEW POINTS WILL PRECLUDE FOG DEVELOPMENT LATE TONIGHT. LOOK FOR SURFACE WINDS TO PICK UP TO 10 TO 13 KNOTS AGAIN AFTER 14Z AS STRONGER WINDS OFF THE SURFACE MIX DOWN AGAIN. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING THIS AFTERNOON ALL COUNTIES. &&
Hazardous weather outlook, May 17, 1:39 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CDT THU MAY 17 2007 ALZ011>015-017>050-181841- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 139 PM CDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RED FLAG WARNING HAS BEEN ISSUED THROUGH 6PM CDT FOR AN UNUSUALLY HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA. THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES, GUSTY WINDS, AND LOW SOIL MOISTURE WILL SIGNIFICANTLY INCREASE THE RISK FOR FIRES TO BURN OUT OF CONTROL. OUTDOOR BURNING IS DISCOURAGED DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA ON FRIDAY AFTERNOON...DUE TO THE COMBINATION OF LOW HUMIDITIES, GUSTY WINDS, AND LOW SOIL MOISTURE. OTHERWISE...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KSL
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:02 AM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.